Acute Liver Failure

Acute liver failure is a condition where there is a loss of liver function in a few days or weeks without any preexisting liver disease. It is often caused due to hepatitis, autoimmune disease, Wilson's disease, and Acetaminophen intake. The common symptoms are nausea, fatigue, loss of liver function, loss of appetite, and diarrhea. The early stages of liver failure are managed by taking proper treatment and lifestyle management. Later stages of liver disease are irreversible and require a liver transplant.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I have stage 4 liver cirrhosis and my BP is 99/68 mmHg. Is this normal?

Query: Hello doctor,Is a BP of 99/68 good in case of stage-4 cirrhosis and liver failure? I am currently on Dopamine, Potassium chloride and Albumin human 25.  Read Full »


Dr. Sagar Ramesh Makode

Answer: Hello, Welcome to icliniq.com. You have mentioned that you are on Dopamine, which is a medicine to increase the BP (blood pressure). So, if we decrease the dosage of Dopamine, the BP may fall. Also, whether the BP is good or not depends on the functioning of other organs like whether there is urine ...  Read Full »

What are the effects of Paracetamol poisoning?

Query: Hi doctor, My cousin is a 20-year-old female with a weight of 73 kg and a height of 5'6 feet. She took 18 tablets of Dolo 650 in a day. What will happen to her? She took the medicine yesterday, and she vomited it after eating some food in the evening. Now, she is feeling quite well. What can happen...  Read Full »


Dr. Pawar Satyajit Jalinder

Answer: Hello, Welcome to icliniq.com. I have gone through your query and understand your concern. I would like to know the following: 1) Does she have any symptoms like nausea, malaise, vomiting, or abdominal pain? 2) How many hours have passed since she has taken the PCM (Paracetamol) tablets? 3) Di...  Read Full »

Can liver failure cause blood in urine and weakness?

Query: Hi doctor,My 73 years old dad is becoming weak day by day, and he is 70 kg by weight and 5.2 inches by height. We consulted the doctor, who told us the urine contains blood, although it is not visible looking at urine. His leg was also swelling, and on medication, it became fine. He also added, it m...  Read Full »


Dr. Ajeet Kumar Lohana

Answer: Hello, Welcome to icliniq.com. I can understand you must be very upset about your father. The history you provided provides a little clue of what exactly he is suffering with. Non-visible blood in urine is called microscopic hematuria. Some liver conditions can cause this problem, such as hepatiti...  Read Full »

Can cannabis smoking cause jaundice, diarrhea, and fatigue?

Query: Hi doctor,I am a male with normal weight. I do not drink alcohol but I have a habit of cannabis smoking. It did it for a couple of years with short intermittent pauses for two to three weeks. I started to have symptoms of jaundice, diarrhea, and fatigue at the end of the month. I do not had any othe...  Read Full »


Dr. Bhavin Bhupendra Vasavada

Answer: Hi, Welcome to icliniq.com. Please send the reports of prothrombin time and international normalized ratio. You can have a diagnosis of acute or chronic liver failure where the acute component can occur due to cannabis and the chronic component can be due to hepatitis B induced with chronic liver ...  Read Full »

If I had six Paracetamol tablets and seven of Mefenamic acid, how bad can it be?

Query: Hello doctor, I am 18 years old. What if I have six tablets of 500 mg Paracetamol (Crocin advance) and seven tablets of 500 mg Mefenamic acid (Ponstan forte) at one go (within five minutes)? How bad will it be? What will the side effects be?  Read Full »


Dr. Janrao Smit Uttam

Answer: Hello, Welcome to icliniq.com. This dose is really too high. You should not take medicines like this without a proper prescription from your doctor. You may have an acute liver failure. Stop them right now and take a high-carbohydrate diet for the next five to seven days. ...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.